Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 9, 2021, 6:37 PM EDT for Orange County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 9, 2021, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 126 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
251 WWUS81 KOKX 092237 SPSOKX Special Weather Statement National Weather Service New York NY 637 PM EDT Wed Jun 9 2021 NYZ067-092315- Orange- 637 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY... At 637 PM EDT, a strong thunderstorm was located over Montgomery, or near Walden, moving south at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Chester around 715 PM EDT. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4153 7433 4158 7417 4137 7403 4131 7429 TIME...MOT...LOC 2237Z 339DEG 9KT 4150 7424 $$ Goodman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 9, 4:03 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 4:03 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion...CORRECTED National Weather Service New York NY 403 PM EDT Wed Jun 9 2021 .SYNOPSIS... A back door cold front passes through the region tonight as high pressure builds from the north. High pressure then pushes off the New England coast on Thursday night. Low pressure will pass well to the south Friday and Saturday while a weak high pressure ridge remains over the area. A warm front will approach on Sunday, quickly followed by a dissipating cool front Sunday night into Monday. Another cold front will approach on Tuesday, followed by building Canadian high pressure on Wednesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Thermal trough, sea breezes, and approaching cold front all may be lifting mechanisms this evening for the development of showers and thunderstorms. Model guidance suggest that the best chances for convection is across northeast New Jersey and the New York City metro area. Forecast CAPE values continue to be in the 1000-3000 J/kg range across this area. The air mass continues to be very humid with dew points in the upper 60s to lower 70s and PWATs ranging from 1-2 inches. Additionally, the storms are expected to move slowly, 10- 15 kt. Therefore, any showers and thunderstorms that do develop may produce heavy rain. Because the storms are not expected to be as widespread as Tuesday, the chances for flash flooding are lower, but still elevated. Additionally, cannot rule out a few strong storms with gusty winds, or perhaps an isolated severe storm, but again, this threat is lower than Tuesday. The cold front is expected to move through tonight, pushing off shore sometime after midnight. Thereafter, high pressure builds in from the north, bringing an end to precipitation. It will also bring in a less humid air mass, with dew points dropping into the 50s and lower 60s by daybreak Thursday. Lows will be slightly cooler than Tuesday night, but still rather warm for this time of year, ranging from the 60s to around 70. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Tranquil weather is expected for Thursday and Thursday night with high pressure moving over New England and then pushing off the New England coast. Aloft, the area will be between a 500 hPa trough and a building ridge over the middle of the country. Cooler air advects on a easterly to northeasterly flow for Thursday and Thursday night. Highs will be in the upper 70s to lower 80s and overnight lows ranging from the lower 50s to around 60. Dew points will continue to drop into the 40s by Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As the upper trough currently over the MS/OH valleys ejects eastward, it now appears that a stronger northern stream over New England and the Canadian Maritimes will shunt it farther south than had been previously modeled. As a result the stalled sfc front and associated waves of low pressure riding along it should be far enough south to make for a dry weekend, with an E-W oriented sfc high pressure ridge remaining over the area. This should allow near normal temps inland and slightly below normal temps along the coast on Friday to moderate to a few degrees above normal and near normal respectively for the weekend. As both the aforementioned systems progress eastward, another upper shortwave trough will approach in NW flow aloft, with a warm frontal passage on Sunday quickly followed by a weakening cool front entering the area and becoming nearly stationary, with mainly diurnally driven showers and tstms both days as well as a continued warming trend into Monday, with highs in the lower/mid 80s away from the south shores of Long Island and SE CT. Showers/tstms may also be possible with the cold front on Tue--have limited these chances to well inland attm but those chances could easily trend higher with later forecast cycles. Fair and slightly cooler temps (upper 70s/lower 80s) expected for Wed as high pressure returns. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A surface trough across the area will trigger scattered afternoon and early evening thunderstorms. A cold front will then follow and pass through toward daybreak. Timing and placement of any convective activity is low confidence as it is not expected to be as widespread as yesterday. The greatest likelihood for convection is between 21-01Z. Winds could be a bit tricky with a surface trough in place this afternoon. Seabreeze development is seeming more likely for most of the coastal terminals, or some hybrid of such. These boundaries may themselves trigger a thunderstorm. Otherwise, winds will be W/NW at 5-10 kt. A cold frontal passage will allow winds to become N to NE late tonight and into Thursday morning. Winds on Thursday will continue to veer to the ESE in the afternoon. ..NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments likely for seabreeze and thunderstorm timing this afternoon into early this evening. .OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY... .Thursday-Saturday ...VFR. .Sunday and Monday...Chance of Sub-VFR in showers and thunderstorms. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Generally, winds and waves will remain below SCA criteria. However, wind gusts on the ocean may briefly touch 25 kt Thursday afternoon as winds become gusty and models may not be doing well with the cold advection that's expected. With high pressure remaining more squarely over the waters Fri-Sat and low pressure moving off the coast at the same time having trended farther south, winds and seas should remain below SCA thresholds into early next week. Ocean seas should still peak at 4 ft farther offshore on Fri. && .HYDROLOGY... Heavy rain is a threat this evening with slow moving showers and thunderstorms. Average rainfall amounts will be a third of an inch or less, but locally higher amounts of 1-2" are possible in any thunderstorm. This will lead to a low potential for flash flooding. Showers/tstms with the frontal system on Sunday could produce locally heavy rain, with flow aloft per GFS suggesting some potential for training of cells. && .TIDES/COASTAL FLOODING... On Thursday there should be a longshore current with an E-W sweep as E winds pick up following a cold frontal passage, but the rip current risk itself should be low, with surf heights 2-3 ft. On Friday, the rip current risk should be moderate for the Suffolk County ocean beaches as ocean seas build, producing surf heights 3-4 ft. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...BG/JP NEAR TERM...JP SHORT TERM...JP LONG TERM...BG AVIATION...BG/JP MARINE...BG/JP HYDROLOGY...BG/JP TIDES/COASTAL FLOODING...BG/JP
Hazardous weather outlook, Jun 9, 3:37 AM EDT, 15 hours before
Hazardous Weather Outlook National Weather Service New York NY 337 AM EDT Wed Jun 9 2021 NJZ002-004-006-103>108-NYZ067>075-176-178-101000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. There will be scattered thunderstorms, this afternoon and early this evening. There is the potential for heavy rainfall which may produce localized flash flooding. Gusty winds and lightning strikes are also threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ078>081-177-179-101000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-101000- New York Harbor- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for New York Harbor. .DAY ONE...Today and tonight. There is a low probability for hazardous weather that would meet NWS warning criteria. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-101000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 337 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for the Atlantic coastal waters, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jun 9, 5:16 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG EAST TREMONT 40.85N 73.87W
06/08/2021 BRONX NY EMERGENCY MNGR
DOWNED TREES REPORTED ACROSS THE BRONX WITH
TREE SERVICE REQUESTED WITH TIME ESTIMATED
BY RADAR.
&&Local storm report, Jun 9, 5:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG HOWARD BEACH 40.66N 73.84W
06/08/2021 QUEENS NY EMERGENCY MNGR
TREES REPORTED DOWN ACROSS QUEENS WITH TREE
SERVICE REQUESTED.
&&Local storm report, Jun 9, 5:25 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 3 SSE HAWTHORNE 41.07N 73.77W
06/08/2021 WESTCHESTER NY DEPT OF HIGHWAYS
ROAD CLOSURE DUE TO FLOODING REPORTED ON
TACONIC STATE PARKWAY BOTH DIRECTIONS NORTH
OF THE START OF TACONIC PARKWAY / BRONX
RIVER PARKWAY AT NORTH CASTLE WITH ALL LANES
BLOCKED IN THE AREA OF STEVENS AVENUE.
0326 PM TSTM WND DMG 1 ENE TAPPAN 41.03N 73.94W
06/08/2021 ROCKLAND NY PUBLIC
TREE REPORTED DOWN ON NY 303 NORTHBOUND
BETWEEN CAMPBELL AVENUE AND OAK TREE ROAD IN
ORANGETOWN WITH PARTIAL BLOCKAGE OF ONE
LANE.
0359 PM LIGHTNING MONSEY 41.12N 74.07W
06/08/2021 ROCKLAND NY TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING WITH SMOKE COMING
FROM THE ELECTRIC PANEL WITH FIRE DEPARTMENT
DISPATCHED.
0416 PM FLASH FLOOD ORANGEBURG 41.05N 73.95W
06/08/2021 ROCKLAND NY TRAINED SPOTTER
WIDESPREAD FLOODING ON ROUTE 303 WITH
REPORTS OF MULTIPLE OCCUPIED VEHICLES UNDER
WATER WITH FIRE DEPARTMENT RESCUE UNITS ON
SCENE PERFORMING WATER RESCUES.
0414 PM TSTM WND DMG ASTORIA 40.78N 73.91W
06/08/2021 QUEENS NY BROADCAST MEDIA
A TREE SNAPPED AND FELL ON A CAR, TAKING
DOWN WIRES ON 31ST DRIVE.
0443 PM TSTM WND DMG HOWARD BEACH 40.66N 73.84W
06/08/2021 QUEENS NY EMERGENCY MNGR
TREES REPORTED DOWN ACROSS QUEENS WITH TREE
SERVICE REQUESTED.
1230 PM TSTM WND DMG PORT JERVIS 41.38N 74.69W
06/08/2021 ORANGE NY BROADCAST MEDIA
LARGE TREE DOWN IN FRONT OF THE PORT JERVIS
FIRE DEPARTMENT.
0100 PM TSTM WND DMG PORT JERVIS 41.38N 74.69W
06/08/2021 ORANGE NY EMERGENCY MNGR
NUMEROUS TREES DOWN INTO WIRES, ALMOST
ENTIRE CITY WITHOUT POWER.
0119 PM TSTM WND DMG GOSHEN 41.40N 74.33W
06/08/2021 ORANGE NY PUBLIC
DOWNED TREE ON 17A, JUST PAST GREENWICH AVE
AND US6.
0132 PM TSTM WND DMG CHESTER 41.36N 74.28W
06/08/2021 ORANGE NY BROADCAST MEDIA
TREES REPORTED DOWN ON A HOUSE IN CHESTER.
0157 PM FLASH FLOOD 1 WSW CHESTER 41.35N 74.30W
06/08/2021 ORANGE NY EMERGENCY MNGR
FLOODED BASEMENT REPORTED AT 19 CONKLINGTOWN
ROAD WITH RADAR ESTIMATED RAINFALL GREATER
THAN 3 INCHES IN A ONE HOUR PERIOD.
0230 PM FLASH FLOOD CHESTER 41.36N 74.28W
06/08/2021 ORANGE NY EMERGENCY MNGR
FLOODED BASEMENT REPORTED AT 2 MOFFATT LANE
WITH RADAR ESTIMATED RAINFALL GREATER THAN 3
INCHES IN A ONE HOUR PERIOD.
0457 PM TSTM WND DMG 1 E EAST ROCKAWAY 40.64N 73.65W
06/08/2021 NASSAU NY BROADCAST MEDIA
LARGE TREE LIMB FELL DOWN ONTO SUV CAUSING
DAMAGE ON ATLANTIC AVE IN OCEANSIDE.
0420 PM TSTM WND DMG EAST TREMONT 40.85N 73.87W
06/08/2021 BRONX NY EMERGENCY MNGR
DOWNED TREES REPORTED ACROSS THE BRONX WITH
TREE SERVICE REQUESTED WITH TIME ESTIMATED
BY RADAR.
0457 PM FLOOD 1 S PELHAM MANOR 40.89N 73.81W
06/08/2021 BRONX NY PUBLIC
RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0500 PM FLASH FLOOD 1 SSW RIVERDALE 40.89N 73.91W
06/08/2021 BRONX NY PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0345 PM FLASH FLOOD HARRISON 40.74N 74.15W
06/08/2021 HUDSON NJ CO-OP OBSERVER
MULTIPLE ROAD CLOSURES WITH ROADS IMPASSABLE
AND UNDER WATER AT RODGERS BOULEVARD AND
OTHER LOCATIONS IN TOWN.
0353 PM MARINE TSTM WIND WILLIAM WALL 40.71N 74.04W
06/08/2021 M52 MPH HUDSON NJ MESONET
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 1 ESE JERSEY CITY FOR REPORT SOURCE. A
MARINE THUNDERSTORM WIND GUST OF 45 KNOTS
WAS MEASURED AT WILLIAM WALL STATION.
0302 PM TSTM WND DMG WOODCLIFF LAKE 41.03N 74.06W
06/08/2021 BERGEN NJ TRAINED SPOTTER
TREE BRANCHES AND POWER LINES DOWN ON
LINCOLN AND MAGNOLIA ROAD. TIME ESTIMATED BY
RADAR.
0314 PM TSTM WND DMG PARAMUS 40.95N 74.07W
06/08/2021 BERGEN NJ LAW ENFORCEMENT
TREES AND WIRES DOWN ON SOLDIER HILL ROAD AT
GETTYSBURG PLACE WITH SOLDIER HILL ROAD SHUT
DOWN FROM GETTYSBURG PLACE TO PASCACK ROAD
WITH WIRES ON FIRE WITH TIME ESTIMATED BY
RADAR.
0327 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
06/08/2021 BERGEN NJ TRAINED SPOTTER
ROADWAY FLOODED AND OCCUPIED VEHICLE STUCK
IN FLOOD WATERS AT PLEASANTVIEW AND SUMMIT
AVENUE.
0335 PM FLASH FLOOD OLD TAPPAN 41.02N 73.98W
06/08/2021 BERGEN NJ TRAINED SPOTTER
OCCUPIED VEHICLE STUCK IN RAPIDLY RISING
FLOOD WATERS WITH MULTIPLE FIRE DEPARTMENTS
REQUESTED, ALONG WITH A MARINE UNIT.
0337 PM FLASH FLOOD OLD TAPPAN 41.02N 73.98W
06/08/2021 BERGEN NJ TRAINED SPOTTER
OCCUPIED VEHICLE STUCK IN RISING FLOOD
WATERS WITH MUTUAL AID FIRE DEPARTMENT
RESPONDING FOR WATER RESCUE AT OLD TAPPAN
AND DEWOLF.
0350 PM FLASH FLOOD CLOSTER 41.02N 73.98W
06/08/2021 BERGEN NJ TRAINED SPOTTER
OCCUPIED VEHICLE STUCK IN FLOOD WATERS AT
OLD HOOK ROAD AND SCHRAALENBURGH.
0403 PM FLASH FLOOD NEW MILFORD 40.93N 74.02W
06/08/2021 BERGEN NJ TRAINED SPOTTER
OCCUPIED VEHICLE STUCK IN RISING FLOOD
WATERS AT TRENCH DRIVE.
0440 PM FLASH FLOOD 1 ESE LODI 40.87N 74.07W
06/08/2021 BERGEN NJ DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO FLOODING ON NJ 17
SOUTHBOUND, NORTH OF US 46 HASBRUCK HEIGHTS.
0418 PM MARINE TSTM WIND ROBBINS REEF 40.66N 74.06W
06/08/2021 M53 MPH ANZ338 NY MESONET
A MARINE THUNDERSTORM WIND GUST OF 45 KNOTS
WAS MEASURED AT ROBBINS REEF STATION.
&&Special weather statement, Jun 9, 5:50 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
550 PM EDT Wed Jun 9 2021
NJZ106-108-NYZ074-092230-
Eastern Union-Eastern Essex-Richmond (Staten Is.)-
550 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION AND RICHMOND
COUNTIES...
At 549 PM EDT, a strong thunderstorm was located over Elizabeth,
moving south at 5 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Elizabeth, Linden, Todt Hill, Port Richmond, Oakwood, Annadale, New
Dorp, Hillside, Heartland Village and Greenridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4054 7424 4056 7424 4056 7422 4059 7421
4060 7422 4060 7424 4070 7423 4071 7414
4068 7413 4064 7416 4064 7412 4065 7411
4056 7408
TIME...MOT...LOC 2149Z 352DEG 6KT 4067 7418
GoodmanSpecial weather statement, Jun 9, 6:00 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service New York NY
600 PM EDT Wed Jun 9 2021
CTZ010-011-092215-
Southern Middlesex-Southern New Haven-
600 PM EDT Wed Jun 9 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN NEW
HAVEN AND SOUTH CENTRAL MIDDLESEX COUNTIES...
At 559 PM EDT, radar indicated strong thunderstorms from near North
Branford to Guilford to near Clinton. Movement was south at 20 mph.
Winds up to 45 mph and penny size hail are possible with these
storms.
Locations impacted include...
Guilford, Clinton, Old Saybrook, Branford, North Haven, North
Branford, Westbrook, Killingworth, East Haven and Madison.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4134 7270 4134 7261 4133 7261 4132 7258
4131 7259 4133 7254 4133 7245 4124 7238
4126 7241 4124 7247 4124 7253 4126 7259
4123 7276 4125 7278 4123 7287 4134 7286
4134 7283 4136 7283 4137 7282
TIME...MOT...LOC 2159Z 340DEG 17KT 4134 7281 4128 7268 4129 7249
GoodmanSpecial weather statement, Jun 9, 6:37 PM EDT, 0 minutes before
Special Weather Statement National Weather Service New York NY 637 PM EDT Wed Jun 9 2021 NYZ067-092315- Orange- 637 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY... At 637 PM EDT, a strong thunderstorm was located over Montgomery, or near Walden, moving south at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Chester around 715 PM EDT. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4153 7433 4158 7417 4137 7403 4131 7429 TIME...MOT...LOC 2237Z 339DEG 9KT 4150 7424 Goodman
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:32 PM EDT | Special Weather Statement | OKX | Orange | 28 min |
| Jun 9, 5:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Jun 9, 5:27 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 9, 5:44 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 24 min |
| Jun 9, 5:50 PM EDT | Special Weather Statement | OKX | Richmond | 40 min |
| Jun 9, 6:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 9, 6:46 PM EDT | Areal Flood Advisory | OKX | Orange | 119 min |
| Jun 9, 7:10 PM EDT | Special Weather Statement | OKX | Rockland | 50 min |
| Jun 9, 5:32 PM EDT | Areal Flood Advisory | OKX | Essex, Union | 75 min |
| Jun 9, 6:58 PM EDT | Special Weather Statement | OKX | Essex | 47 min |
| Jun 9, 7:17 PM EDT | Areal Flood Advisory | OKX | Passaic | 118 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jun 9, 4:53 PM EDT | Special Weather Statement | OKX | 52 min | |
| Jun 9, 5:11 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 49 min |
| Jun 9, 6:00 PM EDT | Special Weather Statement | OKX | 15 min | |
| Jun 9, 7:36 PM EDT | Special Weather Statement | OKX | 39 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.